Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


New congruences for the Bernoulli numbers

Authors: Jonathan W. Tanner and Samuel S. Wagstaff
Journal: Math. Comp. 48 (1987), 341-350
MSC: Primary 11B68; Secondary 11D41, 11Y50
MathSciNet review: 866120
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a new congruence for computing Bernoulli numbers modulo a prime. Since it is similar to Vandiver's congruences but has fewer terms, it may be used to test primes for regularity efficiently. We have programmed this test on a CYBER 205 computer. Fermat's "Last Theorem" has been proved for all exponents up to 150000.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11B68, 11D41, 11Y50

Retrieve articles in all journals with MSC: 11B68, 11D41, 11Y50

Additional Information

PII: S 0025-5718(1987)0866120-4
Keywords: Bernoulli numbers, Vandiver's congruence, Fermat's "Last Theorem"
Article copyright: © Copyright 1987 American Mathematical Society